I had a partial hysterectomy vaginally two years ago. Just two weeks ago I had a laparotomy where both ovaries were removed due to a large endometrioma that had adhered to both ovaries and the pelvic wall. Since my surgery, I am having severe vertigo and nausea that makes me just non-functional. I am using scopalamine patches which are controlling the symptoms, bur each time. I am sick again on the second day after I remove the patch. What is the likely cause of these sym,ptoms? Would the hormonal changes from surgically induced meopause cause this type of problem?
Dizziness and nausea are sometimes complaints of taking estrogen, but unusual complaints of having too little estrogen which is what happen when the ovaries are removed. Vertigo describe a feeling that the room is moving around. There is more than one type of vertigo:
Benign positional vertigo — It is caused by a change in head position that results in a sudden sensation of spinning. This is most often caused by small crystals that break loose in the inner ear canals and touch the sensitive nerve endings inside.
Acute labyrinthitis, also called vestibular neuritis — This is caused by an inflammation of the portion of the inner ear that affects balance, probably caused by a viral infection.
Ménière's disease — This is the name given to repeated episodes of dizziness, and often is associated with ringing in the ear and progressive low-frequency hearing loss. It is caused by fluid volume changes inside the inner ear. The reason for this change is unknown, however it is believed to be linked to loud noise, to a viral infection or to some unknown factor inside the ear itself.
If this is still continuing, it is best to see your doctor or make an appointment to see an Ear, Nose and Throat doctor.
Machelle M. Seibel, MD
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.